Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 106, NWS Memphis, TN

May 23, 2001Hardin County, Tennessee; Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2001, 11:26 PM CDT for Hardin County, Tennessee; Tishomingo County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 23, 2001, 11:26 PM CDT (04:26 UTC)
Expired
May 24, 2001, 12:00 AM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Tishomingo County, MS, Hardin County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 240426
SVRMEM
MSC141-TNC071-240500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT WED MAY 23 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
  HARDIN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL MIDNIGHT CDT.

* AT 1122 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES WEST OF PINEFLAT...MOVING EAST AT 50 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH MIDNIGHT CDT INCLUDE...
  PINEFLAT...PICKWICK DAM...
  WALNUT GROVE...

.DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3515 8839 3490 8835 3488 8809 3521 8800

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:17 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 23, 8:17 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT WED MAY 23 2001

CURRENT FORECAST ON TRACK WITH PRECIP MOVING INTO NORTHEAST ARKANSAS.
WILL PROBABLY UPDATE BASED ON RADAR TRENDS LATER IN THE EVENING...
BUT NO REASON FOR UPDATE AT CURRENT TIME.

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:12 AM CDTSevere Thunderstorm WarningMEGLee33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.